Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 35, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 16, 2011, 8:18 PM EDT for 7 counties in Florida. It took effect at May 17, 2011, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2011, 8:18 PM EDT (00:18 UTC)
- In effect from
- May 17, 2011, 1:00 PM EDT
- Expired
- May 17, 2011, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2222 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
090 WWUS82 KJAX 170018 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 818 PM EDT MON MAY 16 2011 FLZ020>025-030>033-035>038-040-172300- /O.UPG.KJAX.FW.A.0032.110517T1800Z-110517T2300Z/ /O.NEW.KJAX.FW.W.0035.110517T1700Z-110517T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 818 PM EDT MON MAY 16 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY DUE TO LOW RH...WIND...HIGH DISPERSION... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY. COOLER AND DRIER AIR WILL CONTINUE ACROSS THE AREA MUCH OF THIS WEEK. BREEZY WEST WINDS ARE EXPECTED AGAIN TUESDAY AFTERNOON. RELATIVE HUMIDITIES WILL DROP TO 30 TO 35 PERCENT FOR AN ANTICIPATED 3 TO 5 HOURS. IN ADDITION... WESTERLY WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 25 MPH. DISPERSIONS ARE ALSO EXPECTED TO BE ABOVE 75 IN MOST PLACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ PP
3 follow-up statements
738 WWUS82 KJAX 170804 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 404 AM EDT TUE MAY 17 2011 FLZ020>025-030>033-035>038-040-172300- /O.CON.KJAX.FW.W.0035.110517T1700Z-110517T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 404 AM EDT TUE MAY 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR LOW RH...WIND...AND HIGH DISPERSION... RELATIVE HUMIDITIES WILL DROP TO 30 TO 35 PERCENT FOR AN ANTICIPATED 3 TO 5 HOURS. IN ADDITION...WESTERLY WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 25 MPH. DISPERSIONS ARE EXPECTED TO BE AROUND 75 IN MOST PLACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JDS
670 WWUS82 KJAX 171822 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 222 PM EDT TUE MAY 17 2011 FLZ020>025-030>033-035>038-040-180230- /O.NEW.KJAX.FW.A.0033.110518T1700Z-110518T2300Z/ /O.CON.KJAX.FW.W.0035.000000T0000Z-110517T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 222 PM EDT TUE MAY 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR LOW RH...WIND...AND HIGH DISPERSION... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR LOW RH...AND HIGH DISPERSION... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO BE IN THE MID 30S THIS AFTERNOON. IN ADDITION...WESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH WILL CONTINUE. DISPERSIONS ARE EXPECTED TO BE AROUND 75 IN MOST PLACES. RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO AROUND 30 PERCENT WEDNESDAY AFTERNOON...WITH DISPERSIONS EXPECTED TO BE IN THE 80S IN MANY PLACES. WESTERLY WINDS WILL GENERALLY BE BETWEEN 10 AND 15 MPH...WITH SOME HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
441 WWUS82 KJAX 172310 AAA RFWJAX URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 710 PM EDT TUE MAY 17 2011 FLZ020>025-030>033-035>038-040-181000- /O.EXP.KJAX.FW.W.0035.000000T0000Z-110517T2300Z/ /O.CON.KJAX.FW.A.0033.110518T1700Z-110518T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 710 PM EDT TUE MAY 17 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR LOW RH...WIND...AND HIGH DISPERSION... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO AROUND 30 PERCENT WEDNESDAY AFTERNOON...WITH DISPERSIONS EXPECTED TO BE IN THE 80S IN MANY PLACES. WESTERLY WINDS WILL GENERALLY BE BETWEEN 10 AND 15 MPH...WITH SOME HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 16, 2:21 PM EDT, 5 hours 57 minutes earlier.
Area forecast discussion, May 16, 2:21 PM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EDT MON MAY 16 2011
.SHORT TERM...ALL SATELLITE CHANNELS SHOW THE STRONG UPPER LOW
ROTATING INTO THE BASE OF THE UPPER TROUGH. THE LOW JUST ABOUT
BOTTOMED OUT AND WILL BEGIN TO ROTATE EAST THEN NORTH TONIGHT AS
ANOTHER VORT MAX PLUNGES INTO GA TUE. CONSIDERABLE CLOUDINESS
ACCOMPANIES THE LOW TODAY. RADAR SHOWS SCTD SHOWERS NW OF THE
FCST AREA AND THESE SHOULD MOVE INTO OUR NRN COUNTIES AS EXPECTED.
VORTICITY IS NOT AS STRONG WITH THE NEXT LOW AND HAVE LESS THAN
10% POPS ON TUE WITH PARTLY CLOUDY SKIES. MEANWHILE...AT THE
SURFACE THESE LOWS WILL SEND A SERIES OF DRY COLD FRONTS THROUGH
THE AREA REINFORCING THE COOLER THAN AVERAGE TEMPS THROUGH WED
NIGHT. HIGHS WILL RANGE FROM MID 70W TO LOW 80S. LOWS WILL BE IN
THE UPR 40S TO MID 50S EXCEPT WARMER AT THE COAST...AND TUE NIGHT
WILL BE THE COOLEST WITH MID 40S EXPECTED OVER THE SUWANNEE VALLEY.
.LONG TERM...THURSDAY THROUGH MONDAY...UPPER LOW WILL FINALLY
WEAKEN AND SHIFT OFF THE NE U.S. COAST WHILE UPPER RIDGE BUILDS
OVER THE SE. TEMPERATURES WILL RISE BACK TO NORMAL...AND THEN
ABOVE NORMAL NEXT WEEKEND. POPS WILL REMAIN NEAR NIL THROUGH THE
PERIOD.
&&
.AVIATION...
PREVAILING VFR CONDITIONS ARE EXPECTED THROUGH THIS TAF PERIOD.
AN UPPER LOW JUST TO THE NORTH OF THE REGION WILL BE RESPONSIBILE
FOR A TIGHTER PRESSURE GRADIENT OVER THE SOUTHEAST
STATES...RESULTING IN GUSTY WINDS FOR AREA TAFS. GUSTS TO NEAR 25
KNOTS WILL BE POSSIBLE BOTH THIS AFTERNOON...AND AGAIN TUESDAY
AFTERNOON.
&&
.MARINE...
AN UPPER LOW JUST NORTH OF THE REGION...WILL KEEP GUSTY WINDS IN THE
FORECAST OVER THE NEXT FEW DAYS.
&&
FIRE WEATHER...
DRIER AIR WILL CONTINUE TO FILTER ACROSS THE REGION...AS AN UPPER
LOW PIVOTS ACROSS THE SOUTHEASTERN STATES. THIS LOW WILL EVENTUALLY
MOVE NORTH AND WEAKEN THURSDAY...ALLOWING FOR WARMER TEMPS AND
HIGHER DEWPOINTS BY WEEKS END. IN THE MEANTIME THIS LOW WILL PROVIDE
FOR GUSTY WINDS AND LOW RH VALUES. THE COMBINATION OF HIGH
DISPERSION...GUSTY WINDS AND LOWER RH RESULTS IN A CRITICAL FIRE
WEATHER DAY OVER FL TODAY...AND AGAIN TUESDAY. A FEW GEORGIA
COUNTIES COULD GET CLOSE TO CRITICAL CONDITIONS TUESDAY...SO THE
NEXT FORECAST CYCLE WILL MONITOR THIS FURTHER FOR ANY NEEDED
STATEMENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 50 77 47 79 / 10 0 0 0
SSI 57 77 54 78 / 20 0 10 0
JAX 52 78 52 79 / 10 0 0 0
SGJ 56 79 56 79 / 10 0 0 0
GNV 51 78 48 81 / 10 0 0 0
OCF 55 79 52 81 / 10 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
TRABERT/STRUBLEHazardous weather outlook, May 16, 2:23 PM EDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 223 PM EDT MON MAY 16 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-171000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 223 PM EDT MON MAY 16 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REST OF TODAY AND TONIGHT... THERE WILL BE AN ELEVATED FIRE DANGER THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITY...STRONG WINDS...AND HIGH DISPERSIONS. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST GEORGIA DUE TO AN UPPER LEVEL TROUGH MOVING ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE AN ELEVATED FIRE DANGER TUESDAY THROUGH THURSDAY DUE TO LOW RELATIVE HUMIDITY AND BREEZY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ/MKT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 2:22 PM EDT | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 13 hr |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.